Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Once again
Dec 27, 2008

Dear dr. Bob I wrote to you about 3 month ago. But untill now I have no answer. I know you are a busy man and all. But please answer my question. I was on Sustiva/Truvada for about 18 month, everything was ok, cd4 650 and not detecable. Then I started to be so sleepy and felt I had a problem to function ok. My Hiv Doc said we could change to Reyataz/Norvir/Sustiva, so I did. At the same time he gave me 20mg Citalopram because he thought I had a slight depression. I started to feel better. After 6 month my cd4 is 550 and not detecable. My question is, did I realy have to change the medication ?. I think it could be the depression and not my medicin ?. I would like to try Atripla, because its much easier with one pill a day. By the way, I am 43 yo. in good shape and dont smoke. I wish you 2 newlyweds a nice Christmas and a beautiful new year. Lots of love from Denmark

Response from Dr. Frascino

Hello Denmark Dude,

There is no way for me to know with absolute certainty the underlying cause of your fatigue. Certainly it could be related to medication side effects or a host of other underlying conditions, such as anemia or hormonal imbalances. (You can read about the common and not-so-common underlying causes of HIV-associated fatigue in the archives of the Fatigue and Anemia forum.)

There is no doubt that depression is frequently associated with fatigue. Could this have been your problem? Absolutely.

Regarding your specific question concerning treatment, generally speaking, it is not a problem to switch from one fully suppressive antiretroviral regimen to another. While on Sustiva/Truvada, your HIV plasma viral load was undetectable and it's remained undetectable on Reyataz/Norvir/Sustiva. I see no reason you couldn't switch to Atripla now for convenience. Should your HIV plasma viral load spike up above 1,000, you should get a resistance test (phenotype/genotype).

Happy healthy holidays to you as well!

Dr. Bob



Previous
did my husband cheat
Next
Thank you (MARIJUANA, 2008)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement